Alert archive / Mississippi / Special Weather Statements in 2025
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 7, 2025, 12:21 AM CDT for Greene County, Perry County, Stone County, Mississippi. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2025, 12:21 AM CDT (05:21 UTC)
- Expired
- May 7, 2025, 1:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.50 in
- Wind
- 40
Counties Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.4 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1639 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 135 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.6
The text
As transmitted.
853
WWUS84 KMOB 070521
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Wed May 7 2025
MSZ075-076-078-079-070615-
Stone MS-Perry MS-Greene MS-George MS-
1221 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND NORTHERN STONE COUNTIES THROUGH 115 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of McLaurin, or 16 miles southeast of Petal, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Wiggins, Beaumont, McLain, New Augusta, and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8931 3091 8914 3137 8914 3139 8858
3079 8868 3077 8932
TIME...MOT...LOC 0520Z 264DEG 27KT 3113 8913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 6, 6:36 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, May 6, 6:36 PM CDT, 5 hours 45 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
636 PM CDT Tue May 6 2025
...New Aviation...
.DISCUSSION...
Issued at 400 PM CDT Tue May 6 2025
Now through Wednesday Night...
Our confidence in a bout of heavy rainfall from late this evening
through daybreak Wednesday remains high. Based on the latest QPF
from the Weather Prediction Service, we were confident in expanding
the Flood Watch eastward to now include Baldwin, Mobile, and
Washington counties in Alabama. As clouds continue to increase and
thicken over the region, precipitable water values will ramp up to
around 2 inches by midnight. The upper closed low pressure area
responsible for the numerous showers and scattered thunderstorms
tonight is currently centered over New Mexico, and will move east-
northeastward to over Missouri by late Wednesday night. Even though
the first round of heavy rain moves out over the Gulf Wednesday
morning, numerous upper shortwaves and impulses will continue to
pass over our area in southwest flow aloft through the remainder of
the near term, thus keeping scattered to numerous showers and a
chance of thunderstorms persisting.
Flash Flooding Potential...
The expanded Flood Watch remains in effect from this evening through
Thursday afternoon. We continue to have increasing confidence on the
evolution of flash flooding potential across Flood Watch area.
Widespread rainfall totals across the watch area should range from 3
to 5", with locally higher amounts. We anticipate a general 1 to 3"
of rainfall across the remainder of our forecast area.
In addition...MLCape values tonight remain in the 500 and 1000 J/KG
range across southeast Mississippi and southwest Alabama. However,
Bulk Shear values have increased to between 45 to 55 knots. So, the
near storm environment is now supports the development of a few
strong to marginal severe storms with localized wind gusts up to 55
mph.
Low temperatures tonight and Wednesday night are expected to be in
the lower to middle 60s interior areas, and from 65 to 70 degrees
closer to the coast. High temperatures Wednesday should range from
80 to 85 degrees most areas. A Moderate Risk of rip currents will
occur through the near term. /22
Thursday through Monday...
An upper level low across the southern plains will continue to
gradually shear out into an open trough through the end of the
week. A broad southwest flow on the south side of the positive
tilt trough will bring several shortwaves across the area through
Friday. This will keep region locked into scattered to numerous
showers and storms at times through Saturday. Global models now
agree on the base of the trough cutting off into an upper low just
west of the area on Saturday and drifting north or northeast
through Monday. The presence of the upper low and associated cold
pocket aloft will maintain and unsettled pattern into Monday.
With extensive cloud cover and coverage of showers and storms,
temperatures will remain mild with highs topping out in the upper
70s to lower 80s each day and lows in the lower 60s. Over the
weekend temperatures fall a bit more during the overnight hours
into the middle to upper 50s inland and lower 60's near the coast.
/13
&&
.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Tue May 6 2025
Showers and storms will spread across the area from west to east
through early Wednesday morning, with another round of showers
and storms potentially spreading across the area again later on
Wednesday. Primarily VFR conditions at the beginning of the period
will be followed by ceilings gradually lowering to IFR/MVFR
tonight, then improving to mostly VFR on Wednesday. East to
southeast winds 5-10 knots potentially switch to a northerly
direction late tonight, then a southerly flow develops on
Wednesday. /29
&&
.MARINE...
Issued at 400 PM CDT Tue May 6 2025
Gusty and erratic strong surface winds could accompany the
complex of storms moving through the area late tonight through
Wednesday morning. Otherwise, expect a light to moderate easterly to
southeasterly flow to continue through midweek, becoming more
southerly on Thursday. A variable to light offshore flow is expected
late in the week as a cold front moves into the area and stalls. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 68 80 66 79 64 79 62 79 / 70 70 60 90 60 80 50 60
Pensacola 70 80 69 78 69 78 66 77 / 50 60 50 90 70 80 70 60
Destin 70 82 71 81 70 80 67 80 / 40 60 40 80 70 90 70 60
Evergreen 61 84 63 80 62 80 59 78 / 70 80 40 90 60 80 60 70
Waynesboro 63 79 62 79 62 78 59 76 / 90 70 50 90 50 80 50 60
Camden 61 80 62 77 62 77 58 75 / 80 80 40 80 60 70 60 70
Crestview 63 84 64 81 64 81 61 80 / 50 60 40 90 60 90 70 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Thursday afternoon for ALZ052-261>266.
FL...None.
MS...Flood Watch through Thursday afternoon for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, May 6, 8:49 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
849 PM CDT Tue May 6 2025
MSZ078-079-070230-
Stone MS-George MS-
849 PM CDT Tue May 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GEORGE AND EASTERN
STONE COUNTIES THROUGH 930 PM CDT...
At 848 PM CDT, Doppler radar was tracking a strong thunderstorm over
McHenry, or 10 miles south of Wiggins, moving northeast at 35 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Perkinston and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3089 8902 3091 8892 3091 8882 3074 8874
3073 8876 3074 8888 3073 8889 3068 8889
3068 8923 3071 8924
TIME...MOT...LOC 0148Z 230DEG 30KT 3071 8912
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPHSpecial weather statement, May 7, 12:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
1221 AM CDT Wed May 7 2025
MSZ075-076-078-079-070615-
Stone MS-Perry MS-Greene MS-George MS-
1221 AM CDT Wed May 7 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN GEORGE...PERRY...WESTERN
GREENE AND NORTHERN STONE COUNTIES THROUGH 115 AM CDT...
At 1220 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of McLaurin, or 16 miles southeast of Petal, moving
east at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton, Wiggins, Beaumont, McLain, New Augusta, and Perkinston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8931 3091 8914 3137 8914 3139 8858
3079 8868 3077 8932
TIME...MOT...LOC 0520Z 264DEG 27KT 3113 8913
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:01 AM CDT | Areal Flood Advisory | MOB | Mobile | 3 hr |
| May 7, 5:18 AM CDT | Special Marine Warning | MOB | 42 min | |
| May 7, 6:54 AM CDT | Special Marine Warning | MOB | 63 min | |
| May 6, 8:49 PM CDT | Special Weather Statement | MOB | Stone | 41 min |
| May 7, 12:49 AM CDT | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 41 min |
| May 7, 1:17 AM CDT | Special Weather Statement | MOB | George | 43 min |
| May 7, 1:56 AM CDT | Areal Flood Advisory | MOB | George, Greene, Perry, Stone | 3 hr |
| May 7, 8:59 AM CDT | River Flood Warning | MOB | George, Greene | 5 days |
| May 7, 9:07 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 9 days |
Nearby
Special Weather Statements in Mississippi, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.